Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 24, 2013, 4:29 AM CDT for 6 counties in Iowa. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 4:29 AM CDT (09:29 UTC)
- Expired
- Jun 24, 2013, 1:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, IA, Clinton County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:00 AM CDT | FLASH FLOOD | 3 Sse Mechanicsville, IA | 2 FT OF SWIFT MOVING WATER OVER ROAD |
| Jun 24, 5:00 AM CDT | FLASH FLOOD | Lowden, IA | ROAD AND BRIDGE WASHED OUT NEAR LOWDEN. DELAYED REPORT. |
| Jun 24, 5:00 AM CDT | FLASH FLOOD | Wheatland, IA | CULVERT WASHED OUT ON HIGHWAY 30 NEAR WHEATLAND. DELAYED REPORT. |
| Jun 24, 5:04 AM CDT | FLASH FLOOD | 3 Ssw Mechanicsville, IA | WATER OVER ROAD AT BAKER |
| Jun 24, 5:25 AM CDT | FLASH FLOOD | 2 E Mechanicsville, IA | WATER OVER HIGHWAY 30 BETWEEN MECHANICSVILLE AND STANWOOD |
| Jun 24, 5:58 AM CDT | FLASH FLOOD | 3 Sse Mechanicsville, IA | WATER 100 YDS WIDE APPROX 4 FT DEEP NEAR 160 AND INDIAN AVE |
| Jun 24, 5:58 AM CDT | FLASH FLOOD | 4 Sse Mechanicsville, IA | WATER OVER BRIDGE AT GRANT AVE APPROX 2S HWY 30 AND 1N 160 |
| Jun 24, 6:00 AM CDT | FLASH FLOOD | Lowden, IA | WATER OVER STREETS AND INTO YARDS - CREEKS AND SMALL STREAMS FLOODING |
| Jun 24, 6:00 AM CDT | HEAVY RAIN 4.1 | Lowden, IA | |
| Jun 24, 6:15 AM CDT | FLASH FLOOD | Stanwood, IA | WATER OVER WOODLAND AVE AND HWY 30 |
| Jun 24, 7:00 AM CDT | FLASH FLOOD | Lowden, IA | INDEE CREEK OUT OF BANKS AND POURING WATER INTO WEST END OF TOWN. OTHER CREEKS AND STREAMS OUT OF THEIR BANKS. |
| Jun 24, 7:00 AM CDT | HEAVY RAIN 5.3 | Lowden, IA | RAINFALL SINCE 2 AM |
| Jun 24, 7:35 AM CDT | HEAVY RAIN 6.25 | 1 E Lowden, IA | SOCIAL MEDIA. |
| Jun 24, 8:05 AM CDT | HEAVY RAIN 6.75 | Clarence, IA | |
| Jun 24, 8:32 AM CDT | FLASH FLOOD | Lowden, IA | WATER IS 3-4 FEET DEEP IN YARD. ESTIMATE OVER 6 1/2 INCHES OF RAIN HAS FALLEN |
| Jun 24, 10:22 AM CDT | FLASH FLOOD | Tipton, IA | COUNTY ENGINEER REPORTS OVER 2 DOZEN ROAD CLOSURES DUE TO WATER OVER ROADWAYS ACROSS THE NORTHERN HALF OF CEDAR COUNTY. |
| Jun 24, 10:40 AM CDT | FLASH FLOOD | Lowden, IA | FOUR HOUSES WITH WATER UP TO 1ST FLOOR WINDOWS. 6.25 INCHES OF RAIN IN 6 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
810 WGUS53 KDVN 240929 FFWDVN IAC031-045-103-105-113-163-241830- /O.NEW.KDVN.FF.W.0027.130624T0929Z-130624T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 429 AM CDT MON JUN 24 2013 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITIES OF...TIPTON...STANWOOD...MECHANICSVILLE... SOUTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA... SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA... SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA... NORTHWESTERN SCOTT COUNTY IN EAST CENTRAL IOWA... * UNTIL 130 PM CDT MONDAY * AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM REPEATED THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES SHOW 1 TO OVER 2 INCHES OF RAIN THE PAST 3 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLON... LOWDEN...CLARENCE...BENNETT...WHEATLAND...TORONTO...MOUNT VERNON... LISBON...OXFORD JUNCTION AND OLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED ON TOP OF WIDESPREAD 1 TO OVER 2 INCHES THAT HAS FALLEN THE PAST FEW HOURS.. && LAT...LON 4169 9150 4200 9149 4201 9085 4174 9082 $$ NICHOLS
2 follow-up statements
343 WGUS73 KDVN 241014 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 514 AM CDT MON JUN 24 2013 IAC031-045-103-105-113-163-241830- /O.CON.KDVN.FF.W.0027.000000T0000Z-130624T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT IA-LINN IA-JOHNSON IA-CEDAR IA-CLINTON IA-JONES IA- 514 AM CDT MON JUN 24 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT MONDAY FOR SOUTHERN JONES...SOUTHWESTERN CLINTON...NORTHERN CEDAR... NORTHEASTERN JOHNSON...SOUTHEASTERN LINN AND NORTHWESTERN SCOTT COUNTIES... ...MAJOR FLASH FLOODING DEVELOPING...ESPECIALLY ALONG HIGHWAY 30... DOPPLER RADAR INDICATES 2 TO 4 INCHES OF RAIN HAS FALLEN WITH HEAVY RAIN CONTINUING. REPORTS IN NORTHERN CEDAR COUNTY ARE WIDESPREAD WATER WITH SOME ROADS CLOSED WITH UP TO 2 FEET OF RUNNING WATER. TRAVEL IS NOT RECOMMENDED..THIS IS RESULTING IN A DANGEROUS SITUATION. ANOTHER 1 TO 3 INCHES OF RAIN MAY FALL THE NEXT SEVERAL HOURS. THIS IS DEVELOPING INTO A SERIOUS SITUATION IN AREAS THAT HAVE RECEIVED THE HEAVIEST RAIN. STAY AWAY FROM LOW LYING AREAS THAT ARE PRONED TO FLASH FLOODING. AT 504 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANWOOD... MECHANICSVILLE...CLARENCE...TORONTO...MOUNT VERNON...LISBON...OXFORD JUNCTION AND OLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. && LAT...LON 4169 9150 4200 9149 4201 9085 4174 9082 $$ NICHOLS
840 WGUS73 KDVN 241535 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1035 AM CDT MON JUN 24 2013 IAC031-045-103-105-113-163-241830- /O.CON.KDVN.FF.W.0027.000000T0000Z-130624T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT IA-LINN IA-JOHNSON IA-CEDAR IA-CLINTON IA-JONES IA- 1035 AM CDT MON JUN 24 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHERN JONES...SOUTHWESTERN CLINTON...NORTHERN CEDAR...NORTHEASTERN JOHNSON...SOUTHEASTERN LINN AND NORTHWESTERN SCOTT COUNTIES... AT 1016 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING ACROSS NORTHERN CEDAR COUNTY. DOPPLER RADAR ESTIMATES INDICATE WIDESPREAD HEAVY RAINFALL AMOUNTS OVER 4 INCHES HAS FALLEN ALONG THE HIGHWAY 30 CORRIDOR FROM LOWDEN TO MECHANICSVILLE. THE HEAVIEST AMOUNTS WERE FROM CLARENCE TO LOWDEN...WHERE A SPOTTER REPORTED RAINFALL TOTALS OVER 6 INCHES AND MAJOR FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANWOOD... MECHANICSVILLE...CLARENCE...TORONTO...MOUNT VERNON...LISBON...OXFORD JUNCTION AND OLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING FARMLAND IS OCCURRING. THUNDERSTORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH THIS MORNING. ANOTHER ROUND OF THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL IS POSSIBLE LATER THIS AFTERNOON. && LAT...LON 4169 9150 4200 9149 4201 9085 4174 9082 $$ SHEETS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 11:49 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 23, 11:49 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1149 PM CDT SUN JUN 23 2013
.UPDATE...
ISSUED AT 921 PM CDT SUN JUN 23 2013
REMNANT BOUNDARY FROM EARLIER CONVECTION ARCING BACK TOWARD
SOUTHERN CWA FROM CENTRAL IL. STRENGTHENING ELEVATED WARM...MOIST
ADVECTION ATTENDANT TO LOW LEVEL JET ABOVE SFC BOUNDARY AND AHEAD
OF WEAK UPPER LEVEL DISTURBANCE OVER SOUTHWEST IA RESULTING IN
EXPANSIVE COVERAGE OF SHOWERS AND STORMS SOUTH CENTRAL INTO
SOUTHEAST IA ATTM. WILL CONTINUE TO SEE CONVECTION DEVELOP INTO
CWA REST OF THIS EVE INTO OVRNGT WITH VEERING JET AND PASSING
DISTURBANCE. SHEAR IS LACKING AND SO SEVERE RISK APPEARS MINIMAL
AND MAINLY OF PULSE TYPE FOR MARGINAL SEVERE HAIL. MAIN CONCERN
WILL BE POTENTIAL FOR AREAS OF HEAVY RAINFALL 1-2+ INCHES GIVEN
MESO-BETA CONVECTIVE SCALE ELEMENTS MOVING AT 10-19 KTS...WARM
CLOUD DEPTHS AROUND 4KM AND PRECIPITABLE WATER VALUES INCREASING
TO 1.6 TO 1.8 INCHES THROUGH 12Z. SINCE THE EARLIER FLASH FLOOD
WATCH INCLUDED THE QUAD CITIES FOR WHICH MANY LOCATIONS HAVE NOT
HAD HARDLY ANY MEASURABLE RAIN PAST 8-10+ DAYS... FELT OBLIGATED
TO EXPAND IT SOUTHWARD TO CATCH THE AREAS WHERE IT IS IN FACT RAINING
OR WILL BE SOON.
&&
.SYNOPSIS...
ISSUED AT 357 PM CDT SUN JUN 23 2013
18Z SFC ANALYSIS HAS AN OUTFLOW BOUNDARY FROM SOUTHWEST WISCONSIN TO
JUST EAST OF THE MISSISSIPPI IN ILLINOIS AND THEN BACK WEST ACROSS
NORTHERN MISSOURI AND NORTHEAST KANSAS. PRESSURE FALLS INDICATE A
MESO HIGH WAS COLLAPSING ACROSS CENTRAL IOWA. SYNOPTIC LOWS WERE
NEAR KDDC AND NORTH OF KAMA WITH FRONTS CONNECTING BOTH OF THEM. A
PRE-FRONTAL TROF RAN FROM EASTERN MINNESOTA TO NEAR KFNB WHILE THE
COLD FRONT RAN FROM WESTERN MINNESOTA TO NEAR KHSI. DEW POINTS WERE
IN THE 60S AND 70S ACROSS THE MIDWEST WITH 50S BEHIND THE COLD FRONT
IN THE NORTHERN PLAINS.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 357 PM CDT SUN JUN 23 2013
THE QUESTION IS NOT IF STORMS WILL OCCUR TONIGHT/MONDAY BUT WHERE
AND WHEN.
FOR THE REST OF THE AFTERNOON DRY CONDITIONS WILL BE SEEN ACROSS
MOST OF THE AREA. THE EXCEPTION IS THE FAR EAST AND WEST CENTRAL
ILLINOIS COUNTIES WERE THE OUTFLOW INITIATED CONVECTION AND POST
STRATIFORM RAIN IS LOCATED. THESE AREAS WILL BE SEEING THE RAIN END
OVER THE NEXT SEVERAL HOURS.
THE OUTFLOW BOUNDARY FROM KANSAS INTO MISSOURI IN CONCERT WITH THE
SYNOPTIC LOWS AND FRONTS SHOULD THEN BECOME THE INITIATION POINTS
FOR NEW CONVECTION THIS EVENING. ALTHOUGH THE MCS AND LIFT TOOLS
HAVE NOT DONE WELL TODAY...THERE IS AT LEAST A SOMEWHAT CONSISTENT
SIGNAL INDICATING THE THE OUTFLOW BOUNDARY WILL BE THE PRIMARY FOCUS
FOR NEW CONVECTION THIS EVENING. IF THE MCS AND LIFT TOOLS ARE
CORRECT...A NEW UPSCALE MCS WILL DEVELOP THIS EVENING AND MOVE INTO
THE CWFA LATE THIS EVENING AND OVERNIGHT.
AS FOR THE CURRENT HEADLINES...THEY WILL BE LEFT IN PLACE. THE
NORTHERN PARTS OF THE CWFA ARE MOST AT RISK BUT THE MCS SIGNALS ARE
SUGGESTING THE HEAVY RAIN MAY OCCUR OVER THE CENTRAL/SOUTHERN PARTS
OF THE CWFA. CORFIDI VECTORS ARE SUGGESTING THE POTENTIAL FOR BACK
BUILDING TO OCCUR LATE TONIGHT OVER THE SOUTHERN HALF OF THE CWFA.
FLASH FLOOD GUIDANCE INDICATES 2.5 TO 3 INCHES OF RAIN WOULD NEED TO
OCCUR BEFORE PROBLEMS WOULD OCCUR. HOWEVER...SUCH HEAVY RAIN IN
URBAN AREAS WOULD CAUSE PONDING OF WATER.
MONDAY...THE MCS SHOULD EXIT THE CWFA DURING THE MORNING HOURS.
BOUNDARIES LEFT OVER FROM THE MCS WOULD THEN PROVIDE THE FOCUS FOR
DIURNAL CONVECTION IN THE AFTERNOON. HOWEVER...IF A RESPECTABLE COLD
POOL DEVELOPS IT MAY PRECLUDE ANY NEW CONVECTION DEVELOPING. MAX
TEMPERATURES ON MONDAY WILL BE HIGHLY DEPENDENT UPON CLOUD COVER AND
THE OVERALL STRENGTH OF THE COLD POOL FROM THE MCS. ..08..
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 357 PM CDT SUN JUN 23 2013
MONDAY NIGHT...THE THREAT OF HEAVY RAIN CONTINUES ALONG AND NORTH OF
INTERSTATE 80 AS A QUASI STATIONARY SURFACE BOUNDARY REMAINS OVER
THE AREA. PRECIPITABLE WATERS REMAIN HIGH WITH VALUES RANGING FROM 1
TO 1.5 INCHES. TOTAL RAINFALL AMOUNTS FROM SUNDAY AFTERNOON THROUGH
MONDAY NIGHT COULD RANGE BETWEEN 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS IN TRAINING THUNDERSTORMS. THIS WILL CONTINUE THE THREAT OF
FLASH FLOODING. RISES IN RIVER LEVELS WILL ALSO BECOME A CONCERN.
LOWS MONDAY NIGHT WILL BE IN THE 70S.
TUESDAY THROUGH THURSDAY...THERE IS STILL A CHANCE OF THUNDERSTORMS
ON TUESDAY WITH THE BEST CHANCES OVER THE NORTHERN HALF OF THE
FORECAST AREA AS A WEAK VORT MAX PASSES OVER SOUTHERN WISCONSIN. A
COLD FRONT WILL THEN MOVE ACROSS THE MISSISSIPPI VALLEY LATE
WEDNESDAY OR EARLY THURSDAY. THE TIMING OF THE FRONTAL PASSAGE IS
UNCERTAIN. HIGH TEMPERATURES WILL BE AROUND 90 DEGREES EACH DAY WITH
CONTINUED HIGH HUMIDITY. HEAT INDICES WILL BE IN THE UPPER 90S TO
NEAR 100. MUGGY OVERNIGHT LOWS WILL RANGE IN THE 70S.
FRIDAY THROUGH SUNDAY...THE UPPER LEVEL PATTERN OVER THE MIDWEST
TRANSITIONS TO THE NORTHWEST AS A LONGWAVE RIDGE BUILDS OVER THE
ROCKIES AND A TROF DIGS OVER THE GREAT LAKES. THIS CHANGE WILL USHER
IN A COOLER CANADIAN HIGH PRESSURE WITH MUCH LESS HUMIDITY MAKING
FOR PLEASANT SUMMER WEATHER. THERE WILL BE A SLIGHT CHANCE OF
SHOWERS ON FRIDAY AND SATURDAY AS AREAS OF CHANNELED VORTICITY RIDES
OVER THE TOP OF THE WESTERN RIDGE AND PASSES NEAR THE FORECAST AREA.
HIGH TEMPERATURES ON SATURDAY AND SUNDAY WILL BE IN THE 70S WITH
OVERNIGHT LOWS IN THE UPPER 50S AND LOW 60S. ..KUHL..
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1142 PM CDT SUN JUN 23 2013
SHOWERS AND STORMS WILL CONTINUE ON AT LEAST A SCATTERED BASIS
OVERNIGHT WITH FOCUS GRADUALLY SHIFTING NORTH OF I-80 TOWARD AM.
ANTICIPATE SOME BREAK IN PRECIPITATION OR DECREASE IN COVERAGE
MONDAY AM AS FIRST WAVE PASSES. ANOTHER DISTURBANCE LIFTING OUT
OF THE ROCKIES THOUGH LIKELY TO RESULT IN INCREASE IN SHOWERS AND
STORMS MONDAY AFTERNOON LINGERING INTO THE EVENING. GENERALLY
MVFR VSBYS EXPECTED IN ANY SHOWERS OR STORMS... ALTHOUGH STRONGEST
STORMS COULD BRING IFR VSBYS AND MVFR CIGS. OUTSIDE OF STORMS EXPECT
VFR CONDITIONS WITH SOUTHERLY WINDS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
UPDATE...05
SYNOPSIS...08
SHORT TERM...08
LONG TERM...KUHL
AVIATION...05Hazardous weather outlook, Jun 23, 4:45 AM CDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT SUN JUN 23 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 445 AM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY OVER THE ENTIRE AREA. LOCALLY HEAVY RAINFALL WILL BE LIKELY. SOME OF THE STRONGER STORMS MAY SURPASS SEVERE THRESHOLDS...PRODUCING DAMAGING WINDS OVER 60 MPH AND ALSO LARGE HAIL OF AT LEAST QUARTER SIZE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 80 TONIGHT THROUGH LATE MONDAY AFTERNOON. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH THURSDAY...THERE IS A RISK OF THUNDERSTORMS EACH DAY. THE NATURE OF THESE STORMS SUGGEST ANY STRONG TO SEVERE STORMS WOULD MORE LIKELY OCCUR IN THE AFTERNOON THROUGH THE EVENING HOURS WITH STRONG WINDS THE PRIMARY THREAT. THE GREATER RISK IS HIGH MOISTURE LEVELS WILL INTERACT WITH WEAK DISTURBANCES...PRODUCING PROLONGED CONVECTION LEADING TO LOCALLY HEAVY RAINFALL. THIS WILL LAST THROUGH AT LEAST MONDAY AND POSSIBLY THROUGH TUESDAY. WIDESPREAD RAINFALL TOTALS OF OVER 2 INCHES ARE EXPECTED WITH LOCALLY 4 INCHES OR MORE. THIS POSES A RISK OF FLASH FLOODING AND RENEWED RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH MONDAY FOR LOCATIONS ALONG AND NORTH OF THE I-80 CORRIDOR. SEE THIS AND OTHER HYDROLOGIC PRODUCTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. ANY HEAVY RAINFALL TOTALS OVER 1 INCH AND ANY WATER ISSUES WOULD BE APPRECIATED. 14/NICHOLS
In the hours before
Local storm report, Jun 24, 1:50 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
150 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL NORTH LIBERTY 41.74N 91.61W
06/24/2013 M0.50 INCH JOHNSON IA TRAINED SPOTTER
WINDS TO 40 MPH.
&&
BILLNLocal storm report, Jun 24, 2:53 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/24/2013 M1.70 INCH LINN IA TRAINED SPOTTER
IN THE PAST HOUR.
&&
BILLNLocal storm report, Jun 24, 3:01 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND GST 1 S MECHANICSVILLE 41.89N 91.25W
06/24/2013 E45 MPH CEDAR IA TRAINED SPOTTER
&&
BILLNLocal storm report, Jun 24, 3:02 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL 1 S MECHANICSVILLE 41.89N 91.25W
06/24/2013 E0.75 INCH CEDAR IA TRAINED SPOTTER
.5 TO .75 INCHES IN DIAMETER.
&&
BILLNLocal storm report, Jun 24, 3:16 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM HEAVY RAIN 3 NE CEDAR RAPIDS 42.00N 91.63W
06/24/2013 M1.50 INCH LINN IA TRAINED SPOTTER
0306 AM HEAVY RAIN 2 W CEDAR RAPIDS 41.98N 91.71W
06/24/2013 M1.25 INCH LINN IA TRAINED SPOTTER
&&
MCCLURESpecial weather statement, Jun 24, 3:52 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 352 AM CDT MON JUN 24 2013 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-241200- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 352 AM CDT MON JUN 24 2013 ...THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS AND MAYBE SMALL HAIL THROUGH 7 AM... THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY MORNING HOURS. THE STRONGEST STORMS WILL PRODUCE TORRENTIAL RAIN...POSSIBLY GUSTY WINDS TO 40 MPH AND MAYBE SMALL HAIL UP TO THE SIZE OF DIMES. RAINFALL RATES MAY APPROACH OR EXCEED 1 INCH IN UNDER AN HOUR. THE POTENTIAL REMAINS FOR SOME AREAS ALONG AND ESPECIALLY NORTH OF INTERSTATE 80 TO SEE REPEATED ROUNDS OF STORMS THROUGH THE LATE MORNING. THOSE LOCATIONS THAT SEE REPEATED DEVELOPMENT WILL LIKELY EXPERIENCE RAINFALL AMOUNTS OF 2 TO 4 INCHES BY AFTERNOON. THIS AMOUNT OF HEAVY RAIN WOULD CAUSE RAPID RISES ON STREAMS AND CREEKS... AND CONSIDERABLE PONDING WATER ON ROADWAYS...DITCHES AND OTHER LOW LYING AREAS. MOTORISTS SHOULD BE PREPARED FOR STANDING WATER ON ROADS AND POOR VISIBILITIES IN HEAVY RAIN EARLY THIS MORNING. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:32 PM CDT | Special Weather Statement | DVN | Jefferson | 58 min |
| Jun 23, 9:43 PM CDT | River Flood Warning | DVN | Louisa | 17 days |
| Jun 23, 9:43 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 18 days |
| Jun 23, 9:54 PM CDT | Special Weather Statement | DVN | Jefferson | 51 min |
| Jun 23, 10:02 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 43 min |
| Jun 24, 1:19 AM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 41 min |
| Jun 24, 6:09 AM CDT | Flash Flood Warning | DVN | Clinton, Scott | 6 hr |
| Jun 24, 7:02 AM CDT | Flash Flood Warning | DVN | Cedar, Muscatine, Scott | 6 hr |
| Jun 24, 9:50 AM CDT | Flash Flood Warning | DVN | Cedar, Iowa, Johnson, Muscatine | 6 hr |
| Jun 24, 10:45 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 10 days |
| Jun 24, 10:45 AM CDT | River Flood Warning | DVN | Louisa | 11 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Dubuque | 8 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 8 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Clinton | 8 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Clinton, Scott | 10 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Scott | 10 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Muscatine, Scott | 13 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Muscatine | 14 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Louisa, Muscatine | 15 days |
| Jun 24, 12:33 PM CDT | Special Weather Statement | DVN | Scott | 57 min |
| Jun 24, 1:18 PM CDT | Tornado Warning | DVN | Iowa, Keokuk | 27 min |
| Jun 24, 1:29 PM CDT | Areal Flood Warning | DVN | Cedar, Clinton, Johnson, Jones, Linn, Scott | 12 hr |
| Jun 24, 1:53 PM CDT | Special Weather Statement | DVN | Iowa, Johnson, Keokuk, Washington | 52 min |
| Jun 24, 2:10 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Lee, Van Buren, Washington | 50 min |
| Jun 24, 2:24 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 51 min |
| Jun 24, 2:29 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 46 min |
| Jun 24, 2:35 PM CDT | Tornado Warning | DVN | Iowa, Johnson, Linn | 25 min |
| Jun 24, 2:42 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more | 48 min |
| Jun 24, 2:42 PM CDT | Tornado Warning | DVN | Henry, Louisa, Washington | 33 min |
| Jun 24, 2:52 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Jones, Linn | 23 min |
| Jun 24, 3:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Des Moines, Lee, Louisa, Muscatine and 1 more | 38 min |
| Jun 24, 3:14 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Jackson, Jones | 46 min |
| Jun 24, 3:20 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 25 min |
| Jun 24, 3:35 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 40 min |
| Jun 24, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 45 min |
| Jun 24, 3:50 PM CDT | Tornado Warning | DVN | Clinton, Scott | 40 min |
| Jun 24, 4:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 45 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.